Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 7:11 PM CST for Pittsburg County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 7:11 PM CST (01:11 UTC)
- Expired
- Jan 12, 2006, 7:46 PM CST
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 7:20 PM CST | HAIL 0.75 | 8 Ene Canadian, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130112 SVRTSA OKC121-130200- /O.NEW.KTSA.SV.W.0003.060113T0111Z-060113T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 711 PM CST THU JAN 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 800 PM CST * AT 708 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF INDIANOLA...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANADIAN... BLOCKER AND QUINTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3519 9576 3498 9586 3508 9535 3531 9546 $$
2 follow-up statements
000 WWUS54 KTSA 130128 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 728 PM CST THU JAN 12 2006 OKC121-130200- /O.CON.KTSA.SV.W.0003.000000T0000Z-060113T0200Z/ PITTSBURG OK- 728 PM CST THU JAN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CST FOR NORTHERN PITTSBURG COUNTY... AT 725 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF QUINTON TO 5 MILES SOUTHWEST OF BLOCKER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FEATHERSTON AND QUINTON. HAIL TO QUARTER SIZE AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THE STRONGEST STORMS IN THIS LINE. LAT...LON 3521 9560 3497 9569 3508 9535 3531 9546 $$
000 WWUS54 KTSA 130146 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 746 PM CST THU JAN 12 2006 OKC121-130156- /O.CAN.KTSA.SV.W.0003.000000T0000Z-060113T0200Z/ PITTSBURG OK- 746 PM CST THU JAN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PITTSBURG COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3521 9560 3497 9569 3508 9535 3531 9546 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 12, 7:02 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006
.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Jan 12, 6:00 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 600 PM CST THU JAN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 600 PM CST THU JAN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 75. TORNADO. RISK...LIMITED. AREA...WEST CENTRAL ARKANSAS. ONSET...THROUGH MIDNIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THROUGH MIDNIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... EXTREME FIRE WEATHER CONDITIONS ARE ONGOING WITH GUSTY WINDS AND VERY LOW HUMIDITIES. THESE CONDITIONS WILL EASE SLIGHTLY OVERNIGHT... THOUGH WIND SPEEDS WILL REMAIN 10 TO 20 MPH. THUNDERSTORM CHANCES ARE ALSO PRESENT ACROSS FAR EASTERN OKLAHOMA INTO WESTERN ARKANSAS THIS EVENING...ALONG AND AHEAD OF THE APPROACHING COLD FRONT. FAVORABLE WIND FIELDS ALOFT AND ADEQUATE INSTABILITY WILL SUPPORT A RISK OF SEVERE THUNDERSTORMS. THE STRONG WINDS ALOFT WILL PROVIDE A RISK OF DAMAGING WINDS ALONG WITH LARGE HAIL. ADDITIONALLY...A LOW TORNADIC RISK IS PRESENT PRIMARILY WITHIN THE ARKANSAS RIVER VALLEY WHERE MORE FAVORABLE WIND PROFILES WILL EXIST. THE RISK OF SEVERE WEATHER IS EXPECTED TO END AFTER MIDNIGHT...AFTER THE PASSAGE OF THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER CONDITIONS TO WORSEN. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY. LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING DROUGHT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jan 12, 5:18 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW BURBANK 36.69N 96.73W
01/10/2006 4.0 INCH OSAGE OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:19 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 41 min |
| Jan 12, 7:34 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Jan 12, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Adair | 67 min |
| Jan 12, 7:56 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Jan 12, 8:04 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 56 min |
| Jan 12, 8:06 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Jan 12, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| Jan 12, 8:19 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Jan 12, 8:56 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.